Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
182 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Does Warfarin cause low heart rate at rest and dizziness?

I'm 62 years old and my first case of A-Fib started in 1995. Since then I had 9 cardio-versions, the last one was done on November 2010. I was sick and tired of taking medications, going back into A-Fib and having to take warfarin. So, I had an Ablation done on January 4, 2011. It went well and I'm off Flecaninde but he still has me on warfarin. I hope he takes me off the warfarin this week, I will be pushing for this. I'm having a low heart readings at rest (45-55 average rates per min) and my blood pressure is (140/89 average) when I first wake up in the morning. When I exercise rigorously for 1 hour I start to feel better and my heart rate increases. I usually bring my heart rate up as high as 130 during exercising. At rest, after about an hour after exercising, my heart rate is (60-70) and my blood pressure runs on the average of (112/73). At times I feel a little light headed and weak but when I go out and shovel the driveway or exercise on my bike or treadmill these systems go away and I feel great. Would warfarin cause me to have a low heart rate at rest and light headness?

Would the low heart rate be because of my extreme exercising for many years that made my heart stronger and need not to be beating at a higher rate at rest? My wife says I'm over doing it (exercising) but I've been doing this all of my life. I always worked hard and I played many sports since my youth and jogged many miles until my Bi-TKR (2003 & 2004) but I still walk 4 miles a day in one hour every day or I'm on the stationary bike doing 12 miles in one hour on a 10 percent grade setting.

My doctor had mentioned that I had a low heart beat a few weeks ago and said I will need to wear a monitor for a day. He mentioned a pacemaker but I'm not cool about this! Is my doctor over reacting for me needing a pacemaker? My heart beats perfectly when exercising and my blood pressure is great after exercising. Could you please give me some advice seeing what I have told you. Thank You!
Fri, 30 Aug 2019
Report Abuse
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy ,  
Medical Topics
Cardiologist 's  Response
Hi,

Warfarin has nothing to do with heart rate. It is just to prevent from the formation of a clot in the heart because of AF(which is a very common thing).

As you are a regular athlete, a low heart rate can be normal for you as your heart must have adapted to the situation.

For this to know whether this heart rate is normal or abnormal, you have to wear this 24hr monitor (holter monitor) which your doctor has rightly advised.

If you have symptoms like giddiness or dizziness during periods of low heart rate which is abnormal, you may need a pacemaker.

Hope I have answered your query. Let me know if I can assist you further.

Take care

Regards,
Dr Sameer Maheshwari, Cardiologist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi. I have started training 3years ago - doing a lot of aerobic and strength training. Training 5-6times a week for about 90minutes now. I have...

Recent questions on  Cardiac arrhythmia

doctor1 MD

My 5 year old son wakes up during the night and has an irregular heartbeat when he wakes. The heartbeat has long pauses, but not all the same...

doctor1 MD

hello i jst had a chest pain 2days back... den went for a ECG whch was nrmal... & a di dimer test whch was also nrmal... but stl i ve a little...

doctor1 MD

blood pressure standing 126/79 and sitting 137/78, jaw numbness coming and going, more when sitting, slight fatigue, feeling low last week was...

doctor1 MD

I am lying here awake, trying to decide whether to head to the emergency room. I have been having irregular heartbeats for about two weeks. My...

doctor1 MD

I have high blood pressure(165/110) and was put on Lisinoprin 3 weeks ago and it has come down about 30 points...however i have head aches and have...

doctor1 MD

I was diagnosed with attrial flutters ( arrhythmia ) and the cardiologist did a cardio version and a subsequent EKG showed the condition was...

doctor1 MD

My husband is 80 years old and has been diagnosed with congenial heart dease. His heart is only pumping half the speed of a normal heart beat. And...